Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The critical set of the reduced norm, as an algebraic set


Author: Don Goelman
Journal: Proc. Amer. Math. Soc. 48 (1975), 307-312
MSC: Primary 14A25
DOI: https://doi.org/10.1090/S0002-9939-1975-0364239-1
MathSciNet review: 0364239
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an associative algebra $ A$ over $ k$, the reduced norm $ \nu :A \to k$ is a polynomial function. As such the critical set $ {C_\nu }$ is defined, consisting of points where the differential $ {(d\nu )_z}$ vanishes. The $ k$-rational points of $ {C_\nu }$ have been determined by the author under certain separability conditions (Rational critical points of the reduced norm of an algebra, Bull. Amer. Math. Soc. 80 (1974), 138-141); here the dimension of $ {C_\nu }$ as an algebraic $ k$-set is discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14A25

Retrieve articles in all journals with MSC: 14A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0364239-1
Keywords: Reduced norm, critical set, central simple algebra
Article copyright: © Copyright 1975 American Mathematical Society